Thunderstorm Wind, Fisher
- When
- June 19, 8:16 PM CST
- Where
- Fisher County, Roby
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.750, -100.380
A cluster of thunderstorms developed across Northwest Texas in a very unstable atmosphere. The storms moved southeast along a stalled out surface frontal boundary draped across central portions of the Big Country.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A cluster of thunderstorms developed across Northwest Texas in a very unstable atmosphere. The storms moved southeast along a stalled out surface frontal boundary draped across central portions of the Big Country. Severe thunderstorm winds knocked down several power poles in the towns of Stamford and Baird. A wind gust of 60 mph was measured at Sweetwater Avenger Airport, with gusts of 62 mph measured at Abilene Regional Airport and 68 mph measured at Dyess Airforce Base. These thunderstorms also caused flash flooding just southwest of Stamford, briefly closing highways 277, 92, 1636, and 2834.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 19, 6:25 PM CST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 725 PM CDT THU JUN 19 2008 .UPDATE... WILL UPDATE ZONES/GRIDS FOR SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7Z FOR THOSE AREAS ALONG AND N OF A STERLING CITY THROUGH BROWNWOOD LINE. 11 && .PREV DISCUSSION... /ISSUED 632 PM CDT THU JUN 19 2008/ AVIATION... DEVELOPING THUNDERSTORM COMPLEX ACROSS THE SOUTHERN TX PANHANDLE TO JUST SOUTH OF CHILDRESS WILL LIKELY ORGANIZE INTO A MCS...AND THEN TRACK SOUTHEAST TONIGHT. AN UNSTABLE AIRMASS AND DEVELOPMENT OF LOW-LEVEL JET WILL AID IN MAINTAINING THE MCS INTO THE LATE NIGHT HOURS. THE MCS TRACK WILL AFFECT THE BIG COUNTRY AND THE KABI TERMINAL. A WESTWARD DRIFTING BOUNDARY INTO THE BIG COUNTRY...WITH A NORTHWEST TO SOUTHEAST ORIENTATION... MAY BE WHERE THE MCS TRACKS ALONG. DEPENDING ON HOW MUCH THUNDERSTORM DEVELOPMENT OCCURS ON THE WESTERN PORTION OF THE MCS...THE SYSTEM MAY AFFECT PARTS OF THE CONCHO VALLEY AS WELL. STRONG GUSTY WINDS...HAIL...AND MVFR TO IFR CONDITIONS WILL BE POSSIBLE WITH THE THUNDERSTORMS. OUTSIDE OF WIND DISRUPTIONS FROM THE MCS OVERNIGHT...SOUTH TO SOUTHEAST WINDS WILL CONTINUE TONIGHT WITH MAINLY SOUTHEAST WINDS ON FRIDAY. PREV DISCUSSION... /ISSUED 332 PM CDT THU JUN 19 2008/ SHORT TERM... CENTER OF UPPER HIGH REMAINS OVER NORTHERN MEXICO WITH LITTLE MOVEMENT THROUGH TOMORROW. CONVECTION HAS DEVELOPED EARLY THIS AFTERNOON ALONG A WEAK SURFACE BOUNDARY OVER CENTRAL KANSAS WITH ADDITIONAL DEVELOPMENT FIRING UP ACROSS THE TEXAS PANHANDLE AND INTO NORTHEAST NEW MEXICO AS EMBEDDED SHORTWAVE TROUGHS ROTATE AROUND THE PERIPHERY OF THE NORTHERN MEXICO UPPER HIGH. THE BEST CHANCE FOR THUNDERSTORMS OVER THE FORECAST AREA WILL BE LATER THIS EVENING AND THROUGH THE OVERNIGHT HOURS AS DISCRETE CELLS AIDED BY A STRENGTHENING LLJ MERGE INTO AN MCS. THE DEVELOPING MCS WILL MOVE SOUTHEAST IN THE NORTHWEST FLOW ALOFT ESSENTIALLY ALONG THE SAME PATH AS THIS MORNINGS SYSTEM...AFFECTING PRIMARILY THE BIG COUNTRY WITH A LESSER CHANCE OVER THE SOUTHERN HALF OF THE AREA. LONG TERM... DEEP LAYER SHEAR WILL WEAKEN BY SATURDAY AS THE UPPER LEVEL HIGH IS PUSHED FARTHER EAST...BEGINNING A DRY PATTERN INTO THE COMING WEEK WITH LIMITED INSTABILITY AND WARMER TEMPERATURES ALOFT. UPPER HIGH WILL REESTABLISH ITSELF BY THE MIDDLE OF NEXT WEEK OVER THE SOUTHERN PLAINS...THUS CONTINUING THE DRY FORECAST AND TEMPERATURES SLIGHTLY ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 92 69 92 / 40 20 10 10 SAN ANGELO 73 95 71 94 / 40 10 10 10 JUNCTION 72 94 71 94 / 20 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 330 PM CDT THU JUN 19 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 330 PM CDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP TONIGHT FROM THE TEXAS PANHANDLE INTO NORTHWEST TEXAS. THIS COMPLEX OF THUNDERSTORMS WOULD LIKELY AFFECT THE BIG COUNTRY AND HEARTLAND AREAS...AND COULD EXTEND FARTHER TO THE WEST INTO THE CONCHO VALLEY...MAINLY AFTER MIDNIGHT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE NORTH OF AN OZONA...TO SAN ANGELO...TO BROWNWOOD LINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN 2/3 OF WEST CENTRAL TEXAS ON FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT...MAINLY ACROSS THE BIG COUNTRY...CONCHO VALLEY AND HEARTLAND.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 710 PM CDT THU JUN 19 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-200215- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 710 PM CDT THU JUN 19 2008 ...A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS THE BIG COUNTRY LATER THIS EVENING... A COMPLEX OF THUNDERSTORMS...EXTENDING FROM THE SOUTHERN TEXAS PANHANDLE TO SOUTH OF CHILDRESS AT 700 PM...WILL TRACK SOUTHEAST ACROSS THE BIG COUNTRY LATER THIS EVENING AND EARLY TONIGHT. THE STORMS ARE EXPECTED TO ENTER HASKELL AND THROCKMORTON COUNTIES SHORTLY AFTER 745 PM. SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL WILL BE POSSIBLE. AS THE NIGHT PROGRESSES...THE STORMS ARE EXPECTED TO TRACK FARTHER SOUTH INTO PARTS OF THE CONCHO VALLEY AND HEARTLAND. A SEVERE THUNDERSTORM WATCH HAS JUST BEEN ISSUED UNTIL 2 AM CDT FRIDAY...FOR THE COUNTIES OF WEST CENTRAL TEXAS ALONG AND NORTH OF A LINE FROM STERLING CITY TO BALLINGER TO BROWNWOOD. PEOPLE ACROSS THE BIG COUNTRY...CONCHO VALLEY AND HEARTLAND ARE ENCOURAGED TO KEEP AN EYE TO THE SKY AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 913 PM CDT THU JUN 19 2008 TXZ099-200315- THROCKMORTON TX- 913 PM CDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT FOR THROCKMORTON COUNTY... AT 909 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 13 MILES NORTHWEST OF THROCKMORTON... MOVING SOUTHEAST AT 27 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THROCKMORTON BY 935 PM CDT WOODSON BY 1005 PM CDT NORTHWEST WINDS OF 50 MPH AND PEA SIZE HAIL ARE LIKELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR WEST CENTRAL TEXAS.
The Dyess AFB radar (KDYX), 108 km away, was scanning. The volume nearest the first event began at 02:14 UTC.
7 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Power poles were downed and roof damage was also reported in town.
This wind speed was measured at the Sweetwater Avenger Airport.
Highways 1636, 92, 2834, and 277 each had water over a portion of the road just south and west of Stamford.
These winds were measured by ASOS. This storm damaged some roofs at Abilene Christian University.
This wind gust was measured at the Dyess Air Force Base.
Power poles were reported down in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113964, 113966, 113968, 117009, 116996, 116990, 113963, 116987.